Will my eyes improve? I have severe swelling and black eye after Juvederm injections and it's been 10 days now (Photo)

I've had juvaderm injections twice before with no complications. This time a different doctor did my injections and I'm left with pillows under my skin and my eyes turned black. I haven't been on vacation on 6 years and have one planned next week. Is there anything I can do to make this look better before I leave? It's been 10 days and my eyes still look horrible. I'm concerned about long tern effects also.

Doctor Answers 6

Get hyaluronidase injected and vascular laser or IPL to remove bruising

Thanks for your question, and I'm sorry to hear you have had this problem after your Juvederm injections. I always recommend patients have injections given in offices of board-certified dermatologists or plastic surgeons. We understand the anatomy the best of anyone, and we know which fillers work best in what areas that are being injected. Juvederm is usually not one’s first choice in this area; Belotero and Restylane Silk, given by skilled injectors, work best here. Your problem should be corrected by injection of hyaluronidase to remove the filler that is in the area, and then we would recommend, as Dr. Emer suggests, you have a vascular laser or an IPL done – by someone skilled – to help reduce the problem.

I hope you will find the right person to help correct the concern.

Nashville Dermatologic Surgeon
3.9 out of 5 stars 17 reviews

Juvederm under the eye

It does appear that you have significant swelling from your under eye juvederm injections.  Juvederm is not the best product to use in this area.  I agree with recommendations to reduce the product using hyaluronidase.  I also strongly suggest being treated by an injector who has a great deal of experience treating this area.  While some injectors have their preferences, there is no scientific information to confirm that cannulas are superior to needles in terms of safety or outcome.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 40 reviews

Bruising post injection

This can happen after an injection.Heat and massage and I recommend vitamin K cream.Also after injections applying ice helps.

Robert Brueck, MD
Fort Myers Plastic Surgeon
5.0 out of 5 stars 54 reviews

Arnica and bromeline… for bruising of the eyes

I am sorry that you are having concerns about your procedure and thanks for sharing your question. I can appreciate your concern.

Both products should help to improve the bruising. GNC has many alternatives. I prefer the pills over the ointments. Usually the dosing is 1 pill 3 to 5 times a day.

Finally, make sure that your doctor is aware of your process. He should be able to guide you best in your care. If your injector is not a board certified plastic surgeon, make sure that you get one.

Wishing you the best in your journey

Eye Filler -- Restylane Silk and Cannula Injections, Reverse with Hyaluronidase, Pulsed Dye Laser For Bruise

You should have this reduced and lasered to remove the bruise.  Wait a few more weeks then use cannulas and a different filler.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

For eyes: cannulas and Restylane

The wrong product and wrong technique were used. I'm sorry about that. Bruising can be helped with a vascular laser, but only before 2 days. I don't think the swelling will get better without dissolving it. Juvederm tends to stay puffy in tear troughs. I'd probably go elsewhere to get things improved.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.